Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 20, NWS Cheyenne, WY

November 13, 20258 counties in Nebraska

NWS Cheyenne, WY issued this red flag warning at Nov 13, 2025, 12:56 PM MST for 8 counties in Nebraska. It took effect at Nov 14, 2025, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2025, 12:56 PM MST (19:56 UTC)
In effect from
Nov 14, 2025, 9:00 AM MST
Expired
Nov 14, 2025, 5:00 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 432 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 13, 10:36 AM MST, 2 hours 20 minutes earlier. Its key messages:

  • A High Wind Watch has been issued for the Arlington/Elk Mountain and Bordeaux wind prone regions for Friday morning. Gusts up to 60mph are possible.
  • Warming trend continues through Thursday with temperatures increasing a few degrees each day. Dry conditions will continue through the end of the week.
  • A trough will move into the area later this weekend with chances for precipitation and cooler temperatures.
Area forecast discussion, Nov 13, 10:36 AM MST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1036 AM MST Thu Nov 13 2025

.KEY MESSAGES...

- A High Wind Watch has been issued for the Arlington/Elk
  Mountain and Bordeaux wind prone regions for Friday morning.
  Gusts up to 60mph are possible.

- Warming trend continues through Thursday with temperatures
  increasing a few degrees each day. Dry conditions will
  continue through the end of the week.

- A trough will move into the area later this weekend with
  chances for precipitation and cooler temperatures.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 151 AM MST Thu Nov 13 2025

Mostly cloudy across the region tonight with mild temperatures. The
Nebraska Panhandle is cooler than southeast Wyoming as of 08Z, due
to a longer period of little cloud cover. However, temperatures
expected to regulate out with increased cloud cover moving.
Temperatures at 08Z were in the low- to mid-40s in southeast Wyoming
and mid-30s across western Nebraska. Calm winds tonight and no
precipitation in sight. Overall, a quiet night.

Upper-level ridging will be the primary story today through much of
the weekend, leading to fairly quiet and mild weather until the next
system moves in on Sunday. With upper-level ridging for Thursday,
temperatures will be warm in the upper-50s to mid-70s across the
region with relatively light winds outside of the mountains. A very
weak 700mb jet will develop overhead today as 700mb height gradients
strengthen just a bit, leading to some breezy conditions along the
Laramie Range and likely just downstream, potentially into the
Bordeaux wind prone zone. High winds are not expected today, but
breezy conditions cannot be ruled out. No precipitation is expected
at this time.

For Friday, upper-level ridging will continue. An upper-level trough
will dip south into southern Canada Friday, leading to increased
height gradients at 250mb as the Northern Plains remains sandwiched
between these two systems. A subsequent 700mb trough will dip into
southern Canada and increase 700mb height gradients across the
region, leading to a 50 to 55kt 700mb jet for a brief period of time
Friday morning. GFS omega fields support enough downward omega to
mix some of these winds down towards the surface. Additionally,
surface pressure gradients will increase along and west of the
Laramie Range during the morning Friday, with a 4mb gradient across
the Snowy Range near the Arlington/Elk Mountain wind prone zone and
a 4mb gradient west of the Laramie Range into the Laramie Range near
the Bordeaux wind prone zone. However, this 4mb gradient is not
directly across the Laramie Range, which would be more favorable for
strong to high winds at the Bordeaux wind prone area. This gradient
quickly diminishes after about 18Z Friday, but breezy conditions are
expected to continue throughout the afternoon and evening Friday as
the 700mb jet remains around 40kts. The Craig to Casper gradients is
fairly marginal for the Arlington zone, maxing out around 58m. While
this is not overly favorable for high winds, it suggests elevated to
near-high wind criteria gusts. In addition to this, in house
guidance is suggesting about a 50 to 55% change for high winds at
Arlington and Bordeaux from about 09Z to 18Z Friday. With other
supporting data, decided to issue a High Wind Watch for Arlington
and Bordeaux from 06Z Friday to 18Z Friday as gusts to 60mph cannot
be completely ruled out. GFS parameters have increased slightly
since the previous forecast package, leading to slightly increased
maximum wind gusts from 50-55mph to 60mph. As is fairly typical for
this area, strong winds will lead to warmer temperatures with highs
on Friday in the 60s to mid-70s. Precipitation chances remain very
low, around 0-5%.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 300 PM MST Wed Nov 12 2025

Unseasonably warm temperatures will continue into Friday as strong
ridging aloft remains in place over the area. With warm air
advection peaking ahead of a weak Pacific trough passing to our
north, we should see the warmest temperatures of the week on Friday
supported by 700-mb temperatures around +5 to +7C. Look for
widespread highs some 15 to 20F above average for this time of year
in the 60s to as high as the mid to upper 70s in the Nebraska
panhandle. Daily record highs are currently forecast for Sidney and
Alliance, while most other locations are within a few degrees of the
daily records. In addition to the warmth, expect winds to return to
the wind prone areas as the pressure gradient tightens ahead of the
next system. 700-mb height gradients are un-impressive and surface
pressure gradients are marginally supportive of high winds. In-house
guidance is showing probabilities around 40% for high winds during
the Friday morning period. Due to the marginal support, the official
forecast does not yet reach high wind criteria, but the winds were
still increased above NBM guidance since at least some gusts of 50
to 55 mph appear likely.

Ensemble guidance has coalesced around the split trough solution for
this weekend's pattern change. The northern branch trough will pass
to our north Saturday, but models have trended further north with
this, such that it may not even be much of a cold front. High
temperatures are forecast to drop perhaps 5 to 10F off of Friday's
values for Saturday, but this will still be 10 to 15F above
climatological normals. Conditions will remain breezy to windy, but
the direction should change from Friday's southwest to west or
northwest on Saturday. Precipitation will be quite limited with this
first trough, if anything falls at all. Low end PoPs are retained in
the mountains, but moisture and forcing are expected to remain well
to our north.

The second piece of this split trough will be a powerful closed low
left over the California coast this weekend. This will approach the
area Sunday into Monday as the upper level low ejects across the
Rockies. Winds will ease Sunday ahead of the system, but expect
highs to remain about 10F above average for this time of year. Since
this will be a closed low underneath a fairly strong ridge, it will
be running into a very warm airmass and will not have access to any
cold air from the north. Therefore, once precipitation begins, we
may have unusually high snow-levels in place for this time of year,
possibly beginning as high as 10 kft. While the probability of a
significant precipitation event remains low, ensembles are
converging on a light to moderate precipitation event for much of
the area. Probabilities for 0.1" or more or liquid precipitation in
the Sunday through Monday period have increased to about 40 to 60%
over the High Plains, and 60 to 80% along and west of the Laramie
Range. Due to the high snow levels, the probabilities for one inch
or more of snow are quite a bit lower, around 5 to 20% for Wyoming
population centers and 10% or less in Nebraska. Still, it is very
difficult to bet on an all rain event in November, so the official
forecast was tweaked to bring a mention of rain/snow mix to all
areas above 5500 ft in elevation. While the probability of
accumulation is not very high, 700-mb temperatures look marginally
supportive of at least some snowflakes mixing in. The average snow
level through the event appears to be around 8000 ft in the current
ensemble suite, so we anticipate some modest accumulating snow to
fall in the mountains. Current probabilities suggest a 50 to 70%
chance for advisory criteria snow totals in the Snowy and Sierra
Madre ranges, and a 20 to 40% chance for warning criteria amounts,
mainly only for the highest peaks.

This system appears likely to break the warm and dry weather
pattern, ushering in a much more active pattern with a train of
Pacific upper level lows possible through much of next week. The
details of this pattern remain highly uncertain, but expect to find
more seasonable temperatures and more regular chances for rain and
snow heading into the last third of November.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1034 AM MST Thu Nov 13 2025

VFR conditions expected for the forecast period. Westerly wind
gusts of 20 to 25 knots return to Wyoming today, while Nebraska
may see an occasional gust. Winds will ease around sunset, but
expect LLWS to develop around midnight for Wyoming terminals.
Gusts may occasionally mix down to the surface late tonight
into Friday morning, and the LLWS will be present when surface
winds are light. Look for gusts to mix down for all terminals
mid to late Friday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Friday morning for
     WYZ106-110.
NE...None.

&&

SHORT TERM...AM
LONG TERM...MN
AVIATION...MN
Hazardous weather outlook, Nov 13, 3:22 AM MST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
322 AM MST Thu Nov 13 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>119-
141030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
322 AM MST Thu Nov 13 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warming trend continues through Thursday with temperatures increasing
a few degrees each day. Dry conditions will continue through the end
of the week.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A trough will move into the area later this weekend with chances
for precipitation and cooler temperatures.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-141030-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
322 AM MST Thu Nov 13 2025

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warming trend continues through Thursday with temperatures
increasing a few degrees each day. Dry conditions will continue
through the end of the week.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A High Wind Watch has been issued for the Arlington/Elk Mountain
and Bordeaux wind prone regions for Friday morning. Gusts up to
60mph are possible. A trough will move into the area later this
weekend with chances for precipitation and cooler temperatures.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 1:07 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte12 hr
Nov 13, 12:50 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte40 hr

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.